Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 42, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 13, 2008, 5:10 PM EDT for Cattaraugus County, Chautauqua County, Erie County, New York. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2008, 5:10 PM EDT (21:10 UTC)
- Expired
- Jun 13, 2008, 6:02 PM EDT
- In force
- 52 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY
The radar
The Buffalo radar (KBUF), 70 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:17 PM EDT | TSTM WND DMG | 4 Se Fredonia, NY | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 524 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 132110
SVRBUF
NYC009-013-029-132215-
/O.NEW.KBUF.SV.W.0042.080613T2110Z-080613T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
510 PM EDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK
NORTHERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK
SOUTHWESTERN ERIE COUNTY IN WESTERN NEW YORK
* UNTIL 615 PM EDT
* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTH OF
FREDONIA...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SILVER CREEK BY 525 PM EDT...
LAKE ERIE BEACH BY 530 PM EDT...
NORTH COLLINS BY 535 PM EDT...
LAT...LON 4240 7949 4245 7943 4256 7922 4257 7916
4260 7914 4268 7899 4244 7860 4214 7952
4231 7966
TIME...MOT...LOC 2110Z 221DEG 50KT 4236 7928
$$
SAGE2 follow-up statements
000
WWUS51 KBUF 132136
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
535 PM EDT FRI JUN 13 2008
NYC009-013-029-132215-
/O.CON.KBUF.SV.W.0042.000000T0000Z-080613T2215Z/
CHAUTAUQUA NY-CATTARAUGUS NY-ERIE NY-
535 PM EDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN ERIE...NORTHWESTERN CATTARAUGUS AND NORTHEASTERN
CHAUTAUQUA COUNTIES...
AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
FORESTVILLE...OR 8 MILES EAST OF FREDONIA...MOVING NORTHEAST AT 25
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SILVER CREEK BY 540 PM EDT...
FARNHAM BY 555 PM EDT...
LAKE ERIE BEACH BY 600 PM EDT...
ANGOLA BY 605 PM EDT...
NORTH COLLINS BY 610 PM EDT...
LAT...LON 4250 7934 4256 7920 4257 7916 4262 7912
4268 7899 4251 7871 4249 7876 4248 7880
4247 7882 4237 7917 4248 7936
TIME...MOT...LOC 2135Z 223DEG 22KT 4248 7917
$$
SAGE000
WWUS51 KBUF 132202
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
601 PM EDT FRI JUN 13 2008
NYC009-013-029-132211-
/O.CAN.KBUF.SV.W.0042.000000T0000Z-080613T2215Z/
CHAUTAUQUA NY-CATTARAUGUS NY-ERIE NY-
601 PM EDT FRI JUN 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ERIE...
NORTHWESTERN CATTARAUGUS AND NORTHEASTERN CHAUTAUQUA COUNTIES IS
CANCELLED...
AT 601 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4250 7934 4256 7920 4257 7916 4262 7912
4268 7899 4251 7871 4249 7876 4248 7880
4247 7882 4237 7917 4248 7936
TIME...MOT...LOC 2201Z 223DEG 22KT 4260 7902
$$
SAGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:44 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 13, 3:44 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 344 PM EDT FRI JUN 13 2008 .SYNOPSIS... A WARM FRONT THAT BROUGHT THE INCREASING HEAT AND HUMIDITY TO THE REGION IS EXPECTED TO MOVE NORTH OF THE AREA TONIGHT. A COLD FRONT NEAR LAKE MICHIGAN IS FORECAST TO MOVE EAST REACHING WESTERN NEW YORK SATURDAY MORNING AND THEN MOVE TO THE HUDSON VALLEY BY EVENING. THERE WILL BE SOME SHOWERS AND A FEW THUNDERSTORMS AHEAD OF AND ALONG THE COLD FRONT. A RIDGE OF HIGH PRESSURE WILL SPREAD DRIER AIR INTO THE AREA SATURDAY NIGHT AND SUNDAY. NEXT WEEK A SIGNIFICANT PATTERN CHANGE WILL FORCE TEMPERATURES TO DROP TO BELOW AVERAGE. && .NEAR TERM /THROUGH SATURDAY/... IT HAS TAKEN ALL DAY...BUT A LAKE ERIE BREEZE BOUNDARY HAS FINALLY BECOME WELL ORGANIZED FROM ABOUT SHERMAN AND SINCLAIRVILLE TO COLDEN. THIS BOUNDARY WILL MOVE A BIT FURTHER EAST DURING THE NEXT FEW HOURS AND SERVE AS A FOCUSING MECHANISM FOR STORMS THAT ARE FORMING WITHIN AN AIRMASS CONTAINING 1500-2000 J/KG CAPE AND PWATS OF +1.5. STORMS THAT FORM WITHIN THIS LOW SHEARED ENVIRONMENT DURING THE NEXT FEW HOURS WILL CONTAIN SLOW MOVING DOWNPOURS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND POSSIBLY PEA SIZED HAIL. SOME AREAS WILL PICK UP A HALF TO ONE INCH OF RAIN IN ABOUT 30-45 MINUTES TIME. THERE IS ALSO CONVECTION OVER NORTHWEST PENNSYLVANIA THAT IS ADVECTING NORTH...AND THIS WILL HAVE TO BE WATCHED AS SOME OF IT COULD MOVE ACROSS THE WRN SOUTHERN TIER AFTER 21Z. ELSEHWRE...SKIES SHOULD BE PARTLY CLOUDY FOR THE REMAINING DAYLIGHT HOURS WITH SULTRY TEMPS RANGING FROM 85 TO 90 AND UNCOMFORTABLE DEW POINTS TO BOOT. AS WE HEAD INTO THE FIRST HALF OF TONIGHT...A COLD FRONT SAGGING ACROSS MICHIGAN WILL NEAR THE REGION. CONVECTION FROM THIS FEATURE SHOULD REMAIN TO OUR WEST...WITH THE BULK OF THE FORECAST AREA EXPERIENCING RAINFREE CONDITIONS. IT WILL BE A WARM EVENING THOUGH...WITH READINGS GENERALLY IN THE 80S AND UPPER 70S. DURING THE OVERNIGHT...CONVECTION FROM THE APPROACHING FRONT WILL MAKE ITS WAY TO THE WESTERN COUNTIES. THIS CONVECTION WILL BE AIDED BY A 40-45 KNOT LOW LEVEL JET WHICH WILL FEED ADDITIONAL MOISTURE INTO THE REGION. WHILE DOWNPOURS CAN BE EXPECTED (AS IS TYPICALLY THE CASE IN ANY TSRA)...THE STORMS BY THAT TIME SHOULD BE MOVING AT 3-40 KNOTS WITH LESS OF A POTENTIAL RAINFALL PROBLEM. WHILE THE WESTERN COUNTIES (WEST OF ROC/DSV) WILL BE EXPERIENCING SHRA/TSRA DURING THE WEE HOURS OF THE MORNING...SITES EAST OF THE GENESEE VALLEY WILL HAVE INCREASING CLOUDS WITH VERY MILD OVERNIGHT LOWS. SPEAKING OF WHICH...THE OVERNIGHT MINS WERE RAISED IN A PREVIOUS PACKAGE SO THAT MINS SHOULD RANGE FROM 65 TO 70 ACROSS THE FORECAST AREA. THESE TEMPS WILL BE SOME 10 DEGRRES ABOVE NORMAL... AND 10 TO 15 DEG WARMER THAN LAST NIGHTS LOWS IN MANY AREAS (ESP WRN SRN TIER/FINGER LAKES TO EASTERN LAKE ONTARIO REGION). THE CONVECTION LATE TONIGHT WILL BECOME MORE WIDESPREAD DURING THE DAY SATURDAY WHEN THE COLD FRONT WILL EASE ACROSS THE FORECAST AREA. THE LIFT GENERATED FROM THE FRONT WILL BE ACCOMPANIED BY SOME JET LIFT FOUND IN THE RIGHT REAR ENTRANCE REGION OF A 130KT H25 JET. THIS JET DURING THE MORNING WILL BE FOUND FROM MICHIGAN TO JAMES BAY...PLACING OUR REGION RIGHT IN THE FAVORED QUADRANT. IT SHOULD BE NOTED THAT THE AIRMASS WILL HAVE PWATS OF 1.5 THROUGH MIDDAY SATURDAY...WITH THE VALUES BEING ABOUT 2 STD ABOVE NORMAL. POPS ON SATURDAY WILL GENERALLY BE IN THE LIKELY TO CAT RANGE...WITH POPS GRADUALLY LOWERING FROM WEST TO EAST AS THE MIDDAY AND AFTERNOON PROGRESS. ONE FINAL NOTE...THE WARMER MORE HUMID AIRMASS WILL ALSO ALLOW FOR INCREASED OZONE PRODUCTION. WHILE THE CURRENT SOUTHERLY FLOW WILL NOT TRANSPORT OZONE INTO THE REGION FROM THE OHIO VALLEY AS IS TYPICAL ON VERY WARM SULTRY DAYS...IT WILL SUPPORT HOME GROWN OZONE THAT MAY BE NOTICEABLE TO THOSE WITH RESPIRATORY PROBLEMS THIS EVENING. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... ANY LINGERING SHOWERS EAST OF LAKE ONTARIO SHOULD END EARLY SATURDAY EVENING AS THE COLD FRONT MOVES FROM THE HUDSON VALLEY TO NEW ENGLAND. HIGH PRESSURE EXTENDING NE FROM THE OHIO VALLEY WILL BUILD OVER THE AREA SATURDAY NIGHT WITH MNLY CLEAR SKIES SPREADING EAST ACROSS THE AREA. ON SUNDAY SOME MID AND UPPER LEVEL MOISTURE WILL CROSS THE AREA WITH SKIES GENLY PTLY TO MSTLY SUNNY. EXPECT MAX TEMPS GENLY FROM THE UPPER 70S TO LOW TO MID 80S. A SW FLOW OFF LAKE ERIE WILL KEEP TEMPS SLGTLY COOLER IN DOWNTOWN BUFFALO. THE WARMEST TEMPS ARE EXPECTED TWD THE FINGER LKS AND GENESEE VALLEY. SUNDAY NIGHT AND MONDAY MOST OPERATIONAL MODEL GUIDANCE STILL SHOWS THE MAIN MID LEVEL TROUGH SHIFTING EAST THROUGH NORTHERN ONTARIO WITH SEVERAL SHORTWAVES DIGGING INTO THE GREAT LAKES. THIS MAY ALLOW FOR ONE OR MORE CLUSTERS OF SHOWERS AND THUNDERSTORMS TO DEVELOP AND SPREAD EAST ACROSS THE CWA SUNDAY NIGHT INTO MONDAY. HAVE KEPT POPS IN THE CHANCE RANGE FOR NOW GIVEN THE INHERENT UNCERTAINTY IN FORECASTING CONVECTION AT THIS TIME RANGE. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE EXTENDED PERIOD OF THE FORECAST IS DOMINATED BY A CLOSED, NEARLY STATIONARY UPPER LOW OVER SOUTHERN QUEBEC THAT WILL KEEP A FLOW OF UNSEASONABLY COOL MOIST AIR OVER THE REGION. THE COLD AIR ALOFT AND VERY HIGH JUNE SUN ANGLE WILL BRING A THREAT OF SHOWERS EACH DAY...ALTHOUGH NONE OF THESE DAYS ARE EXPECTED TO BE A WASHOUT...AND STABLE LAKE SHADOWS MAY KEEP AREAS DOWNWIND OF THE LAKES MAINLY DRY WHILE DIURNAL CONVECTION FOCUSES INLAND AND ALONG THE LAKE BREEZE BOUNDARIES. MAX TEMPS ON TUESDAY AND WEDNESDAY ARE EXPECTED TO BE SOME 5 TO 10 DEGREES BELOW NORMAL AND AROUND 5 DEGREES BELOW NORMAL THURSDAY AND FRIDAY. NORMAL DAYTIME HIGHS SHOULD BE IN THE MID 70S. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... VFR CONDITIONS EXPECTED THROUGH THE FIRST HALF OF TONIGHT. HIGH PRESSURE CENTERED OFF THE MID ATLANTIC COAST THIS AFTERNOON WILL DRIFT OUT TO SEA TONIGHT...WHILE A COLD FRONT WILL ADVANCE FROM MICHIGAN. SKIES WILL BE CLEAR TO PARTLY CLOUDY IN ADVANCE OF THE FRONTAL SYSTEM FOR MUCH OF THE REMAINDER OF THE AFTERNOON...WITH MOST AREAS ONLY REPORTING CIRRUS CIGS. KIAG HAS BEEN REPORTING SOME HAZE THIS AFTERNOON...BUT VSBYS FROM THIS SHOULD NOT FALL BELOW 4SM. THERE WILL BE THE CHANCE FOR SOME LATE DFAY/EARLY EVENING CONVECTION OVER PARTS OF THE WESTERN SOUTHERN TIER (KJHW) THOUGH...SO THIS WILL HAVE TO BE WATCHED. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO REMAIN IN PLACE DURING THE FIRST HALF OF TONIGHT AS THE FRONT WILL CROSS SOUTHERN ONTARIO AND WESTERN LAKE ERIE. SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO ENTER OVER THE FAR WESTERN COUNTIES DURING THE WEE HOURS OF THE MORNING...WITH OCCASIONAL VFR VSBYS IN SOME TSRA. HAVE ADDED SOME WIND LOW LEVEL WIND SHEAR TO MOST SITES (XCEPT KART) DURING THE OVERNIGHT HOURS...AS A 40-45 KT LOW LEVEL JET WILL BE MOVING ACROSS THE REGION IN ADVANCE OF THE COLD FRONT. AS THE FRONT MOVES ACROSS THE WESTERN HALF OF THE STATE DURING THE FIRST HALF OF SATURDAY...-SHRA/TSRA WILL BECOME MORE WIDESPREAD OVER THE REGION. MOST OF THE TIME WILL FEATURE VFR CIGS/VSBYS...BUT MVFR VSBYS IN SOME OF THE CONVECTION WILL BE POSSIBLE. THERE IS EVEN THE LOW PROBABILITY THAT SOME OF THE STORMS COULD BECOME STRONG TO SEVERE...WITH LOCALLY STRONG CONVECTIVE WINDS BEING THE MAIN CONCERN. SKIES WILL THEN PARTIALLY CLEAR DURING THE COURSE OF THE AFTERNOON AS DRIER AIR WILL WORK IN BEHIND THE FRONT. MAINLY CLEAR SKIES WITH VFR VSBYS CAN THEN BE EXPECTED FOR SATURDAY NIGHT. OUTLOOK... SUNDAY...VFR. MONDAY...MVFR IN SCT SHRA/TSRA. TUESDAY...VFR WITH CHC SHWRS. WEDNESDAY...VFR WITH A LOW CHC OF SHWRS. && .MARINE... WINDS AND WAVES ARE EXPECTED TO BE BELOW SMALL CRAFT ADVSRY RANGE THROUGH SUNDAY. THERE WILL BE A THREAT OF TSTMS ESPCLY LATER TONIGHT THROUGH SATURDAY MORNING AND THERE IS A SLGT RISK THAT SOME MAY BE SEVERE ON LAKE ERIE AND LAKE ONTARIO NEAR THE NIAGARA RIVER THROUGH 8 AM SATURDAY. STRONG TSTMS ARE ALSO POSSIBLE SATURDAY ESPECIALLY ON LAKE ONTARIO AS THE COLD FRNT MOVES EAST ACROSS THE AREA. A RIDGE OF HIGH PRESSURE WILL THEN BUILD INTO THE LOWER GREAT LAKES SATURDAY NIGHT INTO SUNDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJP NEAR TERM...RSH SHORT TERM...HITCHCOCK/JJP LONG TERM...JJP AVIATION...RSH MARINE...JJP
Hazardous weather outlook, Jun 13, 4:57 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 457 PM EDT FRI JUN 13 2008 NYZ001-002-010>012-019-020-085-142100- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- SOUTHERN ERIE- 457 PM EDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...ESPECIALLY AFTER MIDNIGHT. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...HOWEVER A FEW ISOLATED STORMS CAPABLE OF PRODUCING DAMAGING WINDS CANNOT BE ENTIRELY RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AS A COLD FRONT MOVES SLOWLY EAST ACROSS THE AREA. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...HOWEVER A FEW ISOLATED STORMS CAPABLE OF PRODUCING DAMAGING WINDS ARE POSSIBLE ESPECIALLY FROM THE FINGER LAKES EAST TO CENTRAL NEW YORK AND THE EASTERN LAKE ONTARIO REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>008-013-014-021-142100- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON- ONTARIO-ALLEGANY- 457 PM EDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AS A COLD FRONT MOVES SLOWLY EAST ACROSS THE AREA. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...HOWEVER A FEW ISOLATED STORMS CAPABLE OF PRODUCING DAMAGING WINDS ARE POSSIBLE ESPECIALLY FROM THE FINGER LAKES EAST TO CENTRAL NEW YORK AND THE EASTERN LAKE ONTARIO REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-142100- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 457 PM EDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY AFTER MIDNIGHT. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON SATURDAY. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND LOCALLY HIGHER WAVES... ESPECIALLY OVER THE EASTERN HALF OF LAKE ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 13, 2:12 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 212 PM EDT FRI JUN 13 2008 NYZ019-020-085-131930- CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY- 212 PM EDT FRI JUN 13 2008 ...LINE OF THUNDERSTORMS DEVELOPING ALONG THE LAKE ERIE SHORE... * AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF DEVELOPING THUNDERSTORMS ALONG THE LAKE ERIE SHORE FROM NEAR ERIE, PENNSYLVANIA, TO ABOUT SILVER CREEK. STORMS THAT DEVELOP WILL BE SLOW MOVING AND WILL BE CAPABLE OF PRODUCING SIGNIFICANT AMOUNTS OF RAIN. RAINFALL OF ONE HALF TO ONE INCH WILL BE POSSIBLE WITHIN AN HOURS TIME. THERE WILL ALSO BE THE CHANCE FOR PEA SIZED HAIL AND LOCALLY ISOLATED WIND GUSTS TO 40 MILES AN HOUR. FREQUENT LIGHTNING UNDER THE STORMS WILL BE LIKELY. RSH
Special weather statement, Jun 13, 3:10 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 310 PM EDT FRI JUN 13 2008 NYZ012-019-020-085-132015- CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY- 310 PM EDT FRI JUN 13 2008 ... STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER SOUTHERN ERIE COUNTY NEAR COLDEN WITH ADDITIONAL STORMS FIRING UP OVER CHAUTAUQUA COUNTY. THE STORMS WILL ONLY MOVE AT ABOUT 20 MILES AN HOUR TO THE NORTHEAST...AND WITH PLENTY OF MOISTURE TO WORK WITH...ANY STORM WILL CERTAINLY BE A HEAVY RAIN PRODUCER. RAINFALL OF AN INCH OR MORE IS POSSIBLE... ALONG WITH THE CHANCE FOR PEA SIZED HAIL AND LOCAL WIND GUSTS TO 40 MILES AN HOUR. THE STORMS WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AS WELL. THE STORMS WILL MOVE INTO WYOMING COUNTY AFTER 3:45 PM. RSH
Special weather statement, Jun 13, 4:26 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 426 PM EDT FRI JUN 13 2008 NYZ019-020-132130- CATTARAUGUS NY-CHAUTAUQUA NY- 426 PM EDT FRI JUN 13 2008 ...STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING NORTHEAST FROM NEAR JAMESTOWN AND OVER NORTHWEST PENNSYLVANIA MOVING NORTHEAST TOWARD CHAUTAUQUA COUNTY AT 25 MPH. THESE STORMS AS THEY CROSS PORTIONS OF CHAUTAUQUA AND CATTARAUGUS COUNTIES ARE EXPECTED TO PRODUCE FREQUENT LIGHTNING WITH VERY HEAVY CORES OF RAIN AND GUSTY WINDS. * THE STRONGEST THUNDERSTORM WILL BE NEAR... CLYMER AT 430 PM EDT... PANAMA AT 445 PM EDT... BEMUS POINT AT 510 PM EDT... SINCLAIRVILLE AT 530 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. SAGE
Special weather statement, Jun 13, 4:27 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 427 PM EDT FRI JUN 13 2008 NYZ003>005-013-014-132145- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... GENESEO...CANANDAIGUA 427 PM EDT FRI JUN 13 2008 ...AT 425 PM THUNDERSTORMS WERE DEVELOPING ACROSS ORLEANS, MONROE, WYOMING AND LIVINGSTON COUNTIES. THESE STORMS WILL CONTINUE TO GAIN STRENGTH AS THEY MOVE NORTHEAST ACROSS THE REGION. ALTHOUGH THE VAST MAJORITY OF THE AREA WILL REMAIN DRY, ANY LOCATION AFFECTED BY THESE STORMS WILL EXPERIENCE TORRENTIAL DOWNPOURS, FREQUENT LIGHTNING, ALONG WITH THE POSSIBILITY OF SMALL HAIL AND WIND GUSTS TO 40 MPH.
Special weather statement, Jun 13, 4:27 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 427 PM EDT FRI JUN 13 2008 NYZ003>005-013-014-132145- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... GENESEO...CANANDAIGUA 427 PM EDT FRI JUN 13 2008 AT 425 PM THUNDERSTORMS WERE DEVELOPING ACROSS ORLEANS, MONROE, WYOMING AND LIVINGSTON COUNTIES. THESE STORMS WILL CONTINUE TO GAIN STRENGTH AS THEY MOVE NORTHEAST ACROSS THE REGION. ALTHOUGH THE VAST MAJORITY OF THE AREA WILL REMAIN DRY, ANY LOCATION AFFECTED BY THESE STORMS WILL EXPERIENCE TORRENTIAL DOWNPOURS, FREQUENT LIGHTNING, ALONG WITH THE POSSIBILITY OF SMALL HAIL AND WIND GUSTS TO 40 MPH.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:24 PM EDT | Special Marine Warning | BUF | 39 min | |
| Jun 13, 5:44 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 46 min |
| Jun 13, 6:13 PM EDT | Special Marine Warning | BUF | 37 min | |
| Jun 13, 6:38 PM EDT | Severe Thunderstorm Warning | BUF | Livingston | 37 min |
| Jun 13, 6:44 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee | 32 min |
| Jun 13, 6:55 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Orleans | 35 min |
| Jun 13, 7:26 PM EDT | Special Marine Warning | BUF | 34 min | |
| Jun 13, 7:35 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Orleans, Wyoming | 55 min |
| Jun 13, 7:39 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 36 min |
| Jun 13, 7:45 PM EDT | Special Marine Warning | BUF | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.